Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS Denver/Boulder, CO

July 10, 2007Morgan County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2007, 11:29 PM MDT for Morgan County, Weld County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 11:29 PM MDT (05:29 UTC)
Expired
Jul 11, 2007, 12:03 AM MDT
In force
34 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Morgan County, CO, Weld County, CO

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 5.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
701 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1917 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 110529
SVRBOU
COC087-123-110615-
/O.NEW.KBOU.SV.W.0113.070711T0529Z-070711T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1129 PM MDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MORGAN COUNTY IN NORTHEAST COLORADO
  EAST CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 1215 AM MDT

* AT 1129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  NEW RAYMER...OR ABOUT 24 MILES NORTH OF FORT MORGAN...MOVING       
  SOUTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEHAM...
  NEW RAYMER AND ANTELOPE SPRINGS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4069 10363 4069 10398 4040 10394 4040 10358

$$

RPK
2 follow-up statements
000 
WWUS55 KBOU 110543
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1143 PM MDT TUE JUL 10 2007

COC087-123-110615-
/O.CON.KBOU.SV.W.0113.000000T0000Z-070711T0615Z/
MORGAN CO-WELD CO-
1143 PM MDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM MDT
FOR EAST CENTRAL WELD AND NORTH CENTRAL MORGAN COUNTIES...

AT 1143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES SOUTHEAST OF NEW RAYMER...OR ABOUT 22 MILES NORTH OF
FORT MORGAN...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STONEHAM...NEW RAYMER AND ANTELOPE SPRINGS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4069 10363 4069 10398 4040 10394 4040 10358

$$

RPK
000 
WWUS55 KBOU 110603
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1203 AM MDT WED JUL 11 2007

COC087-123-110613-
/O.CAN.KBOU.SV.W.0113.000000T0000Z-070711T0615Z/
MORGAN CO-WELD CO-
1203 AM MDT WED JUL 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELD AND NORTH
CENTRAL MORGAN COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4069 10363 4069 10398 4040 10394 4040 10358

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:58 PM MDT, 8 hours 31 minutes earlier.

Area forecast discussion, Jul 10, 2:58 PM MDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
258 PM MDT TUE JUL 10 2007

...CORRECTION TO 2ND PARAGRAGH...

.SHORT TERM...A COOL AND FAIRLY STABLE AIRMASS IS CURRENTLY IN PLACE
ACROSS THE PLAINS IN WAKE OF MORNING COLD FRONT. CURRENT ACARS
SOUNDINGS INDICATING DECENT CAP IN PLACE AT AROUND 700 MB. ISOLATED
CONVECTION FIRING ACROSS HIGH COUNTRY...MAINLY ALONG AND JUST EAST
OF CONTINENAL DIVIDE WHERE CAP IS NON-EXISTANT. SHOULD SEE SOME
CONVECTION SHORTLY ALONG FOOTHILLS WHERE CAP IS WEAK AND SHOULDNT
LAST MUCH LONGER. GIVEN FAIRLY STRONG AND PERSISTANT CAP ACROSS
PLAINS...CHANCES FOR ANY STORMS PROPAGATING ONTO FRONT RANGE LOOKING
MEAGER. POPS ALONG FRONT RANGE CURRENTLY MINIMAL...MAY END UP
DROPPING ALTOGETHER AT LAST MINUTE. WITH HIGHER DEWPOINTS ALONG
FOOTHILLS...STORMS COULD PRODUCE BRIEF HEAVY RAIN. SHOULD SEE STORMS
ENDING BY EVENING AS AIRMASS STABILIZES. AS FOR PLAINS...MODELS SHOW
DEVELOPING LOW LEVEL JET ACROSS CENTRAL PLAINS BY MIDNIGHT...WITH
THETA-E RIDGE NOSING INTO FAR EASTERN COLORADO. NAM AND GFS PAINT
SOME PRECIP BETWEEN 06Z AND 12Z IN THIS AREA. WILL ADD SOME POPS
FOR THE FAR NORTHEAST CORNER. BOUNDARY LAYER WIND AND HUMIDITY PROGS
SUGGEST STRATUS REDEVELOPING ACROSS PLAINS. COULD SEE SOME FOG AS
WELL...BUT WILL NOT ADD TO FORECAST AT THIS TIME. ON WEDNESDAY...
SOUTHEAST SURFACE FLOW INCREASES ACROSS PLAINS AS SURFACE HIGH
SLIDES INTO SOUTHERN NEBRASKA. DECENT DENVER CYCLONE DEVELOPS AS A
RESULT. MID LEVEL SHORTWAVE EXPECTED TO MOVE SOUTHEAST ACROSS CWA
DURING THE AFTERNOON. SHOULD SEE STORMS FIRST DEVELOP ALONG
MOUNTAINS AND FOOTHILLS THEN MOVE SOUTHEAST ACROSS PLAINS DURING THE
AFTERNOON. SOME STORMS SHOULD DEVELOP ALONG THE CONVERGENCE LINE
EAST AND SOUTH OF DENVER AS WELL. CURRENT POPS SEEM TO INDICATE THIS
PATTERN AND WILL LEAVE AS IS.FORECAST SOUNDINGS SHOW CAPES AROUND
2000 J/JG ALONG CONVERGENCE LINE. SOME STORMS COULD BECOME SEVERE...
PARTICULARLY EAST AND SOUTH OF DENVER ALONG THE CONVERGENCE BOUNDARY
WHERE SHEAR IS BEST. MAIN THREATS WILL BE HAIL AND GUSTY WINDS...
THOUGH CANNOT RULE OUT THE POSSIBILITY OF A FEW TORNADOES. SPC HAS
PLAINS IN A SLIGHT RISK FOR SEVERE STORMS...WHICH LOOKS REASONABLE.
ONLY CONCERN IS THE TIMING OF THE SHORTWAVE...AS THE QG VERTICAL
VELOCITY PROGS INDICATE THIS WAVE MOVING THROUGH THE AREA BY 18Z...
WITH SUBSIDENCE OVER AREA DURING AFTERNOON. NOT SURE IF THIS WILL
OCCUR BASED ON THE OTHER MODEL DATA.

.LONG TERM...THUNDERSTORMS SHOULD BE ONGOING WEDNESDAY EVENING WITH
ENOUGH INSTABILITY AND WIND SHEAR FOR A FEW SUPERCELLS.  AT THIS
TIME...THE BRUNT OF SEVERE WEATHER IS EXPECTED TO DEVELOP ALONG THE
DENVER CYCLONE AND CONVERGENCE ZONE WHICH SHOULD SET UP IN TYPICAL
FASHION JUST SOUTH AND EAST OF DENVER.  STORMS WILL THEN MIGRATE
SOUTHEAST ACROSS ELBERT...LINCOLN...AND WASHINGTON COUNTIES PERHAPS
MERGING INTO AN MCS AND PRODUCING HEAVY RAIN BEFORE EXITING THE
FORECAST AREA BY MIDNIGHT.  FARTHER NORTHWEST...STORM COVERAGE IS
EXPECTED TO BE MORE LIMITED.  HOWEVER...MODELS INDICATE A 70 KNOT
UPPER LEVEL SPEED MAX SLIDING ACROSS THE CO/NE/WY BORDER AREA
TOMORROW EVENING.  THIS WOULD HELP PROMOTE BETTER STORM COVERAGE IN
AREAS NORTH OF THE DENVER CYCLONE AS WELL.

ON THURSDAY...ABUNDANT MOISTURE WILL BE IN PLACE FROM THE FRONT
RANGE EASTWARD ACROSS THE PLAINS.  THE MAIN QUESTION THURSDAY
CONTINUES TO BE WHAT EFFECT THE COLD FRONT WILL HAVE ON STABILITY
AND CAPPING.  EXTENT OF MORNING STRATUS OR LACK THEREOF WILL ALSO
COME INTO PLAY.  IN ANY CASE...THE LATEST GFS WAS VERY EXCITED
REGARDING THE THREAT OF A VERY ACTIVE WEATHER DAY WITH POTENTIAL FOR
NUMEROUS SEVERE STORMS AND HEAVY RAIN WITH CAPES OF 2000-2500 J/KG
AND PRECIPITABLE WATER VALUES NEAR 1.5 INCHES.  HOWEVER...NAM WAS
MUCH MORE CONSERVATIVE AND ALSO HINTED AT MORE OF A CAPPING FRONTAL
INVERSION WITH CAPES LESS THAN 1000 J/KG FOR THE MOST PART AND
PRECIPITABLE WATER VALUES OF 1.0 TO 1.2 INCHES.  AT THIS TIME...FEEL
THERE IS ENOUGH THREAT OF A BIG DAY TO MENTION SCATTERED POPS
IN/NEAR THE FRONT RANGE MOUNTAINS AND FOOTHILLS...I-25 CORRIDOR...
AND PALMER DIVIDE.  CONTINUED THE IDEA OF TAPERING POPS OFF TOWARD
THE NORTHEAST CORNER WHERE ATMOSPHERE WILL BE MORE STABLE.

BY FRIDAY...THE AIRMASS BEGINS TO WARM ALOFT WHICH WILL RESULT IN
LESS THUNDERSTORM COVERAGE AND WARMER HIGH TEMPERATURES.  SEE LITTLE
CHANGE IN THE OVERALL WEATHER PATTERN FROM SATURDAY THROUGH MONDAY
WITH UPPER RIDGE IN PLACE AND LIGHTER NORTHWEST FLOW ALOFT.  CANT
RULE OUT A FRONT AT SOMETIME WITH NORTHWEST FLOW PATTERN BUT OVERALL
WE WILL RETURN TO AN ABOVE NORMAL TEMPERATURE AND BELOW NORMAL
PRECIPITATION PATTERN.

&&

.AVIATION...ANY STORMS THIS EVENING SHOULD REMAIN WEST AND SOUTH OF
DIA. COULD SEE SOME MVFR CEILINGS BETWEEN 06Z AND 12Z...THOUGH MOST
OF STRATUS SHOULD BE EAST OF AIRPORT. SCATTERED THUNDERSTORMS ARE
POSSIBLE AFTER 18Z...MAINLY ALONG A CONVERGENCE BOUNDARY EAST AND
SOUTH OF THE AIRPORT. GUSTY OUTFLOW WINDS...HAIL AND BRIEF HEAVY
RAIN ARE POSSIBLE WITH THE STORMS. THE POTENTIAL ALSO EXISTS FOR A
FEW TORNADOES ALONG THE CONVERGENCE BOUNDARY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

D-L/BARJENBRUCH
Hazardous weather outlook, Jul 10, 11:04 AM MDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1104 AM MDT TUE JUL 10 2007

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1104 AM MDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND ALONG THE
FOOTHILLS THIS AFTERNOON. A FEW STORMS COULD MOVE ACROSS THE FRONT
RANGE URBAN CORRIDOR LATE THIS AFTERNOON INTO THE EARLY EVENING
HOURS. THE STORMS WILL PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF
HEAVY RAIN. OVER THE NORTHEAST PLAINS...THE AIRMASS WILL REMAIN
FAIRLY STABLE...SO NO THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT OF THUNDERSTORMS AND SEVERE WEATHER WILL INCREASE
WEDNESDAY AFTERNOON AND EVENING.  ABUNDANT LOW LEVEL MOISTURE AND
DAYTIME HEATING WILL PROVIDE CONSIDERABLE INSTABILITY ACROSS
NORTHEAST COLORADO BY WEDNESDAY AFTERNOON.  IN ADDITION...WIND SHEAR
WILL ALSO BE INCREASING WHICH WILL HELP PROMOTE FAVORABLE CONDITIONS
FOR THE DEVELOPMENT OF THUNDERSTORMS WITH VERY LARGE HAIL.  A DENVER
CONVERGENCE ZONE IS ALSO EXPECTED TO SET UP WHICH WOULD PROVIDE A
FOCUS FOR SEVERE WEATHER...ESPECIALLY IN AREAS JUST SOUTH AND EAST
OF DENVER.

THERE WILL ALSO BE A THREAT OF SEVERE WEATHER THURSDAY AFTERNOON AND
EVENING AS PLENTY OF MOISTURE REACTS WITH ANOTHER COLD FRONT MOVING
INTO THE REGION.  INSTABILITY MAY BE LIMITED ESPECIALLY OVER THE
NORTHEAST CORNER OF THE STATE WHERE THE FRONT WOULD HAVE THE
GREATEST STABILIZING EFFECT.  HOWEVER...WIND SHEAR REMAINS RATHER
STRONG FOR THIS TIME OF YEAR...INCREASING THE THREAT OF MORE SEVERE
STORMS.  HEAVY RAINFALL CAN ALSO BE EXPECTED FROM THE STRONGER
STORMS AS MOISTURE CONTINUES TO INCREASE AND DEEPEN OVER NORTHEAST
AND NORTH CENTRAL COLORADO.

DRIER AND MORE STABLE WEATHER WILL DEVELOP BY THE WEEKEND AND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/BARJENBRUCH

In the hours before

Local storm report, Jul 10, 9:33 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
933 PM MDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             3 SW BOULDER            40.00N 105.29W
07/10/2007  M0.75 INCH       BOULDER            CO   TRAINED SPOTTER

            NCAR MESA LAB

&&

FREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:00 PM MDTSevere Thunderstorm WarningBOUBoulder, Broomfield, Weld45 min
Jul 10, 10:46 PM MDTSevere Thunderstorm WarningBOUWeld44 min
Jul 11, 3:45 PM MDTSevere Thunderstorm WarningBOUElbert45 min
Jul 11, 4:28 PM MDTSevere Thunderstorm WarningBOUElbert62 min
Jul 11, 5:02 PM MDTSevere Thunderstorm WarningBOULincoln, Washington58 min
Jul 11, 5:55 PM MDTSevere Thunderstorm WarningBOUWashington65 min
Jul 11, 5:58 PM MDTSevere Thunderstorm WarningBOULincoln47 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.